Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 712, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2003, 1:06 PM CDT for Yazoo County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 1:06 PM CDT (18:06 UTC)
- Expired
- Aug 27, 2003, 1:35 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2901 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 271806 SVRJAN MSC163-271835- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 106 PM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL 135 PM CDT * AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF VAUGHN...MOVING EAST AT 10 MPH. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM. LAT...LON 3293 9011 3277 9013 3277 9004 3289 8998 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:14 AM CDT, 9 hours 52 minutes earlier.
Area forecast discussion, Aug 27, 3:14 AM CDT, 9 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 AM CDT WED AUG 27 2003 PRIMARY FORECAST ISSUES ARE RAIN CHANCES FOR NEXT FEW DAYS. ABUNDANT MOISTURE CURRENTLY IN PLACE. DEWPOINTS IN THE MID 70S AND AREA SOUNDINGS AND WATER VAPOR PIX SHOW DEEP LAYER MOISTURE. LATEST ANALYSES SHOW UPPER RIDGE CONTINUING TO WEAKEN WITH SHORTWAVE NOTED ALONG LOWER MS RIVER VALLEY. WILL SEE SERIES OF SHORTWAVES TRACK ACROSS THE REGION OVER THE NEXT FEW DAYS. HEIGHTS TO CONTINUE TO FALL WITH TIME AS WESTERLIES SHIFT SLOWLY SWD BUT DO NOT SEE ANY SIGNIFICANT IMPULSES IN THE SHORT TERM. SURFACE BOUNDARY REMAINS NORTH OF THE FORECAST AREA THROUGH FRIDAY AS SURFACE LOW PRESSURE DEVELOPS OVER TX BUT BOUNDARY IS FINALLY SHIFTED NEAR THE NRN MS BORDER THIS WEEKEND. MAIN CONCERN AT THIS TIME IS POSSIBILITY OF HEAVY RAINFALL IN CONVECTION THAT DEVELOPS. WILL MAINTAIN CHANCE CATEGORY POPS FOR NOW BUT CONFIDENCE LOW THIS MORNING DUE TO MISSING MODEL/MOS GUIDANCE AND HEAVIER PRECIP COVERAGE POSSIBLE AS THE WEEK PROGRESSES. PRELIM NUMBERS: JAN 92/73/92/73 3232 MEI 92/73/92/72 3232 .JAN... AR...NONE. LA...NONE. MS...NONE.
Hazardous weather outlook, Aug 27, 6:44 AM CDT, 6 hours 22 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281038- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 538 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH EARLY THIS EVENING. THE THUNDERSTORMS WILL BECOME MORE ISOLATED AFTER DARK. NO SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. A MOIST AND QUITE UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH TONIGHT. DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS THE REGION EACH DAY. A SERIES OF WEAK UPPER LEVEL DISTURBANCES UNDER A BROAD RIDGE WILL HELP TO TRIGGER THE SCATTERED THUNDERSTORMS. DEEPENING SOUTHERLY WIND FLOW WILL CONTINUE FEEDING TROPICAL MOISTURE INTO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE MAINLY ON SUNDAY OVER THE LABOR DAY WEEKEND AS A WEAK COLD FRONT MOVES INTO THE REGION FROM THE PLAINS. THE FRONT SHOULD CROSS MUCH OF THE AREA EITHER SUNDAY OR SUNDAY NIGHT WHICH WILL PROVIDE A BETTER FOCUS FOR THUNDERSTORM DEVELOPMENT. THE AIR MASS AHEAD OF THE FRONT SHOULD REMAIN VERY TROPICAL AS THE FRONT MOVES SLOWLY EASTWARD WITH LOCALLY HEAVY RAINS ALSO POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 43 min |
| Aug 27, 1:42 PM CDT | Flash Flood Warning | JAN | Grenada | 118 min |
| Aug 27, 1:46 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 29 min |
| Aug 27, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 36 min |
| Aug 27, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 24 min |
| Aug 27, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Aug 27, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 45 min |
| Aug 27, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Aug 27, 3:21 PM CDT | Flash Flood Warning | JAN | Attala | 119 min |
| Aug 27, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 60 min |
| Aug 27, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 27 min |
| Aug 27, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 20 min |
| Aug 27, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 37 min |
| Aug 27, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 50 min |
| Aug 27, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 42 min |
| Aug 27, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 27 min |
| Aug 27, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.